Spiriva

I have been on this for just over 2 weeks. It has helped me greatly.

At first I had a lot of dizziness, that has mostly stopped, but now I have headaches. Pain relief tablets stop these. I have checked the leaflet with the meds and it says these are symptoms affecting more than 1 in 100 to 10,000 people. It also says if they persist seek advice.

I have been told by another Spiriva user that they had the same problems but they stopped after 3 weeks.

I have an appointment at the end of the month to see how I am getting on with the meds and I am thinking that I will hang on until then to tell them about it. Should I give it three weeks to see?

Has anyone else had this? Spiriva helps my breathing so much I don't want to stop having it.

Lynne x

6 Replies

oldestnewest
  • As with any medication, give it time to settle in. I've been on Spiriva over two years now and don't get any of the side effects.

    There's a previous blog on Spiriva here : blf.healthunlocked.com/ques...

  • Hi lynne,

    I take Spiriva and been on it a long time one

    and its great and for COPD also.

    I swallowed one by mistake with all my other stuff and rang doctor and said would be ok.

    Take care xxx

  • Hello Lynne

    Sorry to hear you are getting some kind of side effects from Spiriva. I have taken it now for 7 years and don't remember ever having any side effects but reading some of these posts a few people do have them, so consider myself quite lucky in that respect.

    I did forget to take it whilst on holiday last year - 3 days in a row - and I honestly don't remember now quite how it affected me! Can't have been anything momentous I don't think.......

    Like you airbags, I too have swallowed one!

    If you can hold out Lynne until your next appointment and discuss it with your health professional? Useful to keep a notebook with any questions or symptoms so you can get your message across.

    Good luck with your appointment

    M

  • According to the experts, swallowing one capsule isn't going to cause any significant damage but they advise contacting a doctor if you get dryness of the mouth or palpitations.

    Whilst on the topic, the foil packaging is meant to be pulled back gradually, to expose one capsule at a time. It seems they degrade very quickly once exposed to air. Rather odd, to say you're not going to swallow them, so they don't need to degrade like oral medication.

    To me it would make more sense to make the capsule out of plastic, so if it were swallowed it would pass through the body without any of the powder getting into your system - not that I would consider using it after it's journey though.

    Until I noted the bit about them degrading I was going to suggest that someone accidentally swallowing one may feel anxious - but that it would soon pass...

  • Hi, I was on Spiriva Handi Haler for quite sometime then about 18 months ago we had an inhaler technique talk at PR and I was introduced to the Spiriva Respimat which contains a Spiriva Respimat inhaler and a Spiriva Respimat cartridge which you insert into the inhaler. It is a bit fiddly and you need to press hard, but the Chemist does them for me.

    It gives a very fine mist and although it is 2.5micrograms which is less than the Handi Haler (not sure now what that is) I was told more of it reached your lungs so you still only have 2 puffs per day. This suits me much better because the powder used to affect my throat.

    I have never had any side effects

    *polly

  • Hi. I was using the Spiriva Handihaler for several years then, when I moved to Norfolk a few years ago, I was put on to the Respimat inhaler. I got on all right with this for a year or so, then on my last visit to my Resp nurse, I was put back onto the Handihaler as they were 'withdrawing the Respimat as it wasn't giving such good results as they had previously thought' (?!) I don't know whether this was just for this area, nationwide or just because it turned out to be more expensive! Anyway, I'm ok with that, it works fine. I do get a lot of headaches and I hadn't actually connected them with Spiriva - maybe I'll bring that up next visit to the Dr!

    All I'd say is, stick with it, Lynne and I hope the headaches stop soon. Take care

    Jude x

You may also like...